Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2007

Lake Effect Snow Warning 8, NWS Cleveland, OH

February 22, 2007Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio

NWS Cleveland, OH issued this lake effect snow warning at Feb 22, 2007, 7:01 PM EST for Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 7:01 PM EST (00:01 UTC)
Expired
Feb 23, 2007, 4:16 AM EST
In force
9 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 230001
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
701 PM EST THU FEB 22 2007

OHZ014-PAZ002-003-230915-
/O.UPG.KCLE.LE.Y.0006.000000T0000Z-070223T1200Z/
/O.NEW.KCLE.LE.W.0008.070223T0001Z-070223T1200Z/
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE
701 PM EST THU FEB 22 2007

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY.
THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

LAKE ENHANCED SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS. SOME
OF THE SNOW WILL BE HEAVY AT TIMES...ESPECIALLY THIS EVENING. BY
FRIDAY MORNING RUSH HOUR...4 TO 8 INCHES OF SNOW IS
EXPECTED...WITH THE HIGHEST TOTALS OVER THE HIGHER ELEVATIONS. NORTHWEST
WINDS GUSTING TO 30 MPH AT TIMES WILL ALSO CREATE SOME BLOWING AND
DRIFTING SNOW.

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

OHZ022-023-230915-
/O.EXA.KCLE.LE.Y.0006.000000T0000Z-070223T1200Z/
PORTAGE-TRUMBULL-
INCLUDING THE CITIES OF...RAVENNA...WARREN
701 PM EST THU FEB 22 2007

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. 

LAKE ENHANCED SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS. SOME
OF THE SNOW MAY BE LOCALLY HEAVY AT TIMES...ESPECIALLY THIS
EVENING. BY FRIDAY MORNING RUSH HOUR...2 TO 6 INCHES OF SNOW IS
EXPECTED...WITH THE HIGHEST TOTALS ACROSS NORTHERN PORTAGE AND
TRUMBULL COUNTIES. NORTHWEST WINDS GUSTING TO 30 MPH AT TIMES WILL ALSO
CREATE SOME BLOWING AND DRIFTING SNOW.

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.


$$

OHZ012-013-230915-
/O.CON.KCLE.LE.Y.0006.000000T0000Z-070223T1200Z/
LAKE-GEAUGA-
INCLUDING THE CITIES OF...MENTOR...CHARDON
701 PM EST THU FEB 22 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY. 

LAKE ENHANCED SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS. SOME
OF THE SNOW MAY BE LOCALLY HEAVY AT TIMES...ESPECIALLY THIS
EVENING. BY FRIDAY MORNING RUSH HOUR...3 TO 6 INCHES OF SNOW IS
EXPECTED...WITH THE HIGHEST TOTALS INLAND FROM INTERSTATE 90.
NORTHWEST WINDS GUSTING TO 30 MPH AT TIMES WILL ALSO CREATE SOME
BLOWING AND DRIFTING SNOW.

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

MRD
1 follow-up statement
000 
WWUS41 KCLE 230916
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EST FRI FEB 23 2007


OHZ014-PAZ002-003-231030-
/O.CAN.KCLE.LE.W.0008.000000T0000Z-070223T1200Z/
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE
416 AM EST FRI FEB 23 2007

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING FOR INLAND AREAS OF EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA.

THE SNOW HAS TAPERED OFF ACROSS ASHTABULA COUNTY IN EXTREME
NORTHEAST OHIO AS WELL AS ERIE AND CRAWFORD COUNTY IN NORTHWEST
PENNSYLVANIA. SOME BLOWING AND DRIFTING SNOW WILL LINGER THIS
MORNING AS NORTHWEST WINDS CONTINUE AT 10 TO 20 MPH BUT THERE WILL
BE NO ADDITIONAL SNOW ACCUMULATION...JUST SOME FLURRIES.

UNTREATED ROADS AND ROADS EXPOSED TO BLOWING SNOW MAY BE SNOW
COVERED AND SLIPPERY THIS MORNING. 

$$

OHZ012-013-022-023-231030-
/O.CAN.KCLE.LE.Y.0006.000000T0000Z-070223T1200Z/
LAKE-GEAUGA-PORTAGE-TRUMBULL-
INCLUDING THE CITIES OF...MENTOR...CHARDON...RAVENNA...WARREN
416 AM EST FRI FEB 23 2007

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY FOR LAKE..GEAUGA...PORTAGE AND TRUMBULL
COUNTIES.

LAKE EFFECT SNOW HAS BECOME MORE LOCALIZED THIS MORNING. SECTIONS 
OF LAKE AND GEAUGA COUNTY WILL RECEIVE ANOTHER ONE TO TWO INCHES
WHERE SNOW SHOWERS PERSIST EARLY THIS MORNING. ELSEWHERE SNOW WILL
ACCUMULATE LESS THAN AN INCH. SOME BLOWING AND DRIFTING SNOW WILL
CONTINUE FROM NORTHWEST WINDS AT 10 TO 20 MPH THIS MORNING.

UNTREATED ROADS AND ROADS EXPOSED TO BLOWING SNOW MAY BE SNOW
COVERED AND SLIPPERY THIS MORNING. 

$$

KOSARIK

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Feb 22, 6:30 PM EST, 31 minutes earlier.

Area forecast discussion, Feb 22, 6:30 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
630 PM EST THU FEB 22 2007

.AVIATION(00Z-00Z)...
MAIN CONCERN FOR THIS FORECAST CYCLE IS LAKE EFFECT ACROSS NE OH/NW
PA. CURRENTLY...WATER VAPOR SHOWS A STRONG SHORT WAVE MOVING ACROSS
NE OH/NW PA HELPING TO ENHANCE SNOW ACROSS THIS REGION. YNG AND ERI
ARE BEING IMPACTED THE MOST WITH IFR AND LOCAL LIFR THIS EVENING.
THIS WAVE WILL MOVE EAST THIS EVENING...AND SHOULD ALSO ALLOW FOR
THE SNOW TO DIMINISH IN INTENSITY. HOWEVER...COULD SEE SEVERAL
INCHES OF SNOW IN THE SNOWBELT THIS EVENING...INCLUDING YNG AND ERI.
AFTER MIDNIGHT...THE SNOW IN THE SNOWBELT SHOULD LIGHTEN UP. FOR THE
REMAINDER OF THE AREA....VFR CONDITIONS SHOULD PREVAIL. WITH FLOW
BECOMING MORE N-NW...CLE AND CAK COULD SEE A PASSING SNOW SHOWER
OVERNIGHT...BUT MVFR TYPE CONDITIONS ONLY. WINDS SHOULD ALSO
DIMINISH THIS EVENING AS THE LOW MOVES EAST AND THE GRADIENT
WEAKENS. COULD STILL SEE A FEW GUSTS TO 35 MPH FOR THE NEXT 3 HOURS.

&&

.SHORT TERM(TONIGHT THRU SATURDAY NIGHT)...
WND SITUATION RMNS MARGINAL FOR ADVSRY.  PLAN TO LV WND ADVSRY AS IS
FOR THE EVE SHIFT TO DECIDE ON WHETHER TO ALLOW TO RUN TO COMPLETION
AT 10 PM OR TO DROP EARLY.

SYNOPTIC MSTR WL HANG UP OVR SNOWBELT TNGT FOR ENHANCED SHSN. LERI
TO 850 MB TEMP DIFF MAXES OUT ABT 17 DEC C LATE TNGT FOR GUD
INSTABILITY TO INDUCE THE LIFT FOR THE LK EFCT SN BUT INVERSION BLW
5K FT A PROB ALG WITH LERI BEING MSTLY ICE COVERED.  CHGG WND
DIRECTION SHUD KP LHUR FETCH FM BEING ABLE TO LINE UP IN ANY GIVEN
LOCATION FOR A LONG TIME. BASED ON COORD WITH BORDERING OFFICES ARND
NW WL DETERMINE SNOWFALL AMNTS BUT GNLY THINK 2 TO 5 IN MOST LIKELY
WITH ADVSRY FOR TNGT LAKE CO AND REST OF INLAND CORE SNOWBELT COS.

A FEW LINGERING LK EFCT SHSN PSBL FRI MORN BUT DRIER AIR WINS OUT AS
RDG MOVS OVHD. DRY WX WL CONT THRU SAT THEN NEXT SYS MOVG THRU
PLAINS INTO MS VLY PUSHES WRM FNT BACK INTO AREA SAT NITE. LLVL MSTR
INCRS ENUF FOR PSBL PRECIP SAT NITE. INCRG SLY FLOW WL TRY AND BRING
TEMPS UP ENUF AS CLDS THICKEN FOR MNLY RA EVENT BUT SFC TEMPS WL BE
DELAYED DUE TO SN COVER SO HV ADDED FZRA. OTRW WL NOT GET TOO
TRICKY WITH PRECIP TYPE YET TIL SITUATION BCMS MORE CLEAR AS COLDER
ERN AREAS PROB WL STAY DRY MOST IF NOT ALL OF SAT NITE.

&&

.LONG TERM(SUN-THU)...
MODELS GNLY AGREE ON POSN OF LOW FOR SUN MORN IN N CNTRL IL THEN
MOVEMENT OF LOW ENE INTO WRN NY BY MON EVE. OTHER THAN ADJUSTMENT TO
POPS SOME ONGOING FCST HAS HANDLE ON SITUATION. HWVR...WL ADJUST
TRANSITION OF PRECIP TYPE FM MIX TO JUST SN BY LATE SUN NITE AS
COLD AIR WRAPS OVR AREA WITH UPR LOW OVHD. WL BEEF UP WRAP AND LK
ENHANCED PRECIP MON NITE AND TUE AS GFS INDICATING GUD SYNOPTIC MSTR
LEFT HANGING OVR AREA. WL CONT SLGT CHC TUE NITE AND WED FOR WRM
ADVECTION PRECIP WITH TRANSITION TO RA BY WED AFTN AS TEMPS PROGGED
TO WRM ENUF FOR JUST RA BY THEN. RA CONTD THRU THU NITE AS WRM FNT
STRUGGLES TO MOV N OF AREA.

THREAT FOR FLOOD PROB ON SUN APPEARS TO BE DCRG BASED ON LESSER QPF
ON NEW MODEL RUNS BUT WL STILL NEED TO BE WATCHED.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FOR MOST OF NORTHERN OHIO UNTIL 03Z FRI.
  ...LAKE EFFECT SNOW ADVISORY TIL 12Z FRI FOR OHZ012>014.
  ...GALE WARNING LAKE ERIE 15Z THU UNTIL 08Z FRI.
PA...WIND ADVISORY FOR NW PA UNTIL 03Z FRI.
  ...LAKE EFFECT SNOW ADVISORY TIL 12Z FRI FOR PAZ002-003.
  ...GALE WARNING LAKE ERIE 15Z THU UNTIL 08Z FRI.

&&

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...MRD
Hazardous weather outlook, Feb 22, 3:45 PM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EST THU FEB 22 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-231045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
534 AM EST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 10 PM FOR MUCH OF THE FORECAST
AREA...GUSTS TO AROUND 45 MPH MAY OCCUR.

A LAKE EFFECT SNOW ADVISORY IS IN EFFECT FOR THE THE SNOW BELT EAST
OF CLEVELAND THROUGH 7 AM. TWO TO FIVE INCHES OF SNOW MAY ACCUMULATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOME QUESTION AS TO HOW MUCH RAIN WILL FALL OVER THE WEEKEND. IF THE
AMOUNTS ARE MORE THAN AN INCH SOME FLOODING AND ICE JAM FLOODING MAY
BE A CONCERN. ALSO SATURDAY NIGHT TEMPERATURES MAY BE COLD ENOUGH
FOR SOME FREEZING RAIN. THE WEATHER OVER THE WEEKEND NEEDS TO BE
MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-231045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
534 AM EST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS ARE LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:08 PM ESTWinter Storm WatchCLECrawford, Erie24 hr

Nearby

Lake Effect Snow Warnings in Pennsylvania, 2007Lake Effect Snow Warnings in Ohio, 2007Every lake effect snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.